Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Delayed periods. Took Kit of Mifepristone & Misoprostol. Any side effects ?

Dear Sir/Mam, I am married working women.Always my periods was regular this time, still it was not happened, so i took the Kit of Mifepristone & Misoprostol tablets. Yester morning i eat Mifepristone tablet & rest of 4 Misoprostol tablets were took in yesterday 2.30 pm 1 tablet, 9pm 1 tablet & today morning 1 & now 1 tablet i eat. My doubt is can we eat this tablet or not, if eat means we will any problem.
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Jan 2016
Hallow Dear,

In fact Mifepristone and Misoprostol are the medicines which should be taken with Gynaecologist's advice only. Misoprostol is to be followed after 24-48 hours of Mifepristone. After the last dose of Misoprostol, within 24 hours but not later than 3 days, the abortion process starts. You can confirm the completeness of the abortion by ultrasonography.

Usually, these medicines end up in complete abortion; however if occasionally it is incomplete abortion, excessive bleeding may start which requires evacuation of the uterus.

These medicines cause uterus to contract strongly; hence may cause some lower abdominal pain. More the dose of Misoprostol you take, more is the pain which may be associated with nausea and occasional vomiting. Please do not exceed the prescribed dose.

These medicines cause developmental abnormalities in the baby. Hence, if the medicines fail, the pregnancy should be terminated by some surgical procedure like MVA aspiration.

So if these medicines have not started the abortion process even after 24 hours, you should report to the Gynaecologist for further advice. You may be given one more course of these medicines before going for a surgical procedure.

I hope, you got the message.

Dr. Nishikant Shrotri
Answered: Sat, 23 Jul 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor